MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE SYRINGE 0.3ML 30GA 8MM 10BAG 500 WAL; INSULIN SYRINGE

BD MEDICAL - DIABETES CARE SYRINGE 0.3ML 30GA 8MM 10BAG 500 WAL; INSULIN SYRINGE
Catalog Number 328511
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.Device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that two syringe 0.3ml 30ga 8mm 10bag 500 wal experienced difficult plunger movement.The following information was provided by the initial reporter: material no.328511, batch no.Unknown.Verbatim: relion syringe 3/10ml cc 30g 8mm plunger stopper seems too large.Its tight and hard to move the plunger rod.Not sure what box or bag it came from.Found 2 syringes unknown lot # unknown occd date.
 
Additional Manufacturer Narrative
Investigation: unable to perform dhr review for stopper damaged/disfigured and plunger rod difficult to move due to unknown lot number.Customer returned (1) loose 0.3ml, 30g x 8mm relion insulin syringe.Consumer reported plunger stopper seems too large; it¿s tight and hard to move the plunger rod.The returned sample was examined and was observed to have a damaged stopper.This condition is referred to as a rolled stopper which can occur during the assembly process, when the plunger rod is being assembled in the barrel and there is inadequate (not enough) lube present in the barrel id (inner diameter) and or the stopper itself does not have enough lube on it.As a result, the stopper does not move freely in the barrel and can become stuck and deformed.There is also the possibility that the stopper starts out being misaligned on the end of the plunger rod and then gets rolled as it is being inserted inside the barrel.Rolled stoppers can also be caused by partially peeling off the stopper before insertion into the syringe barrel.As per supplier, improper stacking of rubber sheets in autoclave cart, causing pinching/deformity.Capa 122939 has been opened to address this issue.
 
Event or Problem Description
It was reported that two syringe 0.3ml 30ga 8mm 10bag 500 wal experienced difficult plunger movement.The following information was provided by the initial reporter: material no.328511 batch no.Unknown.Verbatim: relion syringe 3/10ml cc 30g 8mm plunger stopper seems too large.Its tight and hard to move the plunger rod.Not sure what box or bag it came from.Found 2 syringes unknown lot # unknown occd date.

Brand Name
SYRINGE 0.3ML 30GA 8MM 10BAG 500 WAL
Common Device Name
INSULIN SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key8555287
Report Number1920898-2019-00391
Device Sequence Number1968312
Product Code FMF
UDI-Device Identifier00681131311724
UDI-Public00681131311724
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K024112
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number328511
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2019
Initial Date Received by Manufacturer 04/10/2019
Supplement Date Received by Manufacturer04/10/2019
Initial Report FDA Received Date04/26/2019
Supplement Report FDA Received Date05/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;